Recurrence plots of discrete-time Gaussian stochastic processes

Ramdani, S.; Bouchara, F.; Lagarde, J.; Lesne, A.

Physica D-Nonlinear Phenomena

2016-09-01 / vol 330 / pages 17-31


We investigate the statistical properties of recurrence plots (RPs) of data generated by discrete-time stationary Gaussian random processes. We analytically derive the theoretical values of the probabilities of occurrence of recurrence points and consecutive recurrence points forming diagonals in the RP, with an embedding dimension equal to 1. These results allow us to obtain theoretical values of three measures: (i) the recurrence rate (REC) (ii) the percent determinism (DET) and (iii) RP-based estimation of the epsilon-entropy kappa(epsilon) in the sense of correlation entropy. We apply these results to two Gaussian processes, namely first order autoregressive processes and fractional Gaussian noise. For these processes, we simulate a number of realizations and compare the RP-based estimations of the three selected measures to their theoretical values. These comparisons provide useful information on the quality of the estimations, such as the minimum required data length and threshold radius used to construct the RP. (C) 2016 Elsevier B.V. All rights reserved.



IGMM team(s) involved in this publication

ar(1) process; bivariate; chaos; complex-systems; computation; correlation entropy; discrete-time gaussian processes; embeddings; entropy; fractional gaussian noise; probabilities; quantification analysis; recurrence plots; series; signals

Toutes les publications